Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Pain in left arm due to trapped nerve in neck. What could be the reason for tingling sensation in hands?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hi, At the beginning of the year I had a trapped nerve in my neck which affected my left arm and hand and fingers. Very painful. Eventually I received cortisone in the area of the spine that related to this. I have had many months with numbness and tingling in the hand and fingers, ring finger and little finger more specifically. It is gradually regaining feeling now 9 months after treatment. Problem now is when using this hand it sometimes goes into a muscle cramp or spasm and I need to use the other hand to straighten it. This morning even this didn't work for a while, only about 20 secs, altho can use again now. Specialist says the trapped nerve and hand spasms are unrelated and virtually was disinterested. Should I follow a different path or treatment?
Posted Thu, 28 Nov 2013 in Brain and Spine
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: Your treating doctor is right Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. I understand that you are suffering from a trapped nerve. However spasm in the hand muscles cannot occur due to nerve entrapment. Especially if it gets better when you staraighten your hand with the other hand. It seems you are having quite a relief for entrapmet after the steroid injection. Coming to the hand cramps, the common causes are dehydration , hypocalcemia, writers cramp etc. Many times dehydration alone can cause such cramps. You should be properly hydrated and do drink plenty of water. As it is occuring plenty of times then it would be advisable to do a blood calcium levels. Reduced calcium levels can lead to such cramps. The same needs to be added orally. The last common cause if there is no dehydration and calcium levels are fine , is writers cramp. It requires some independent physiotherapy to improve it over a period of time. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor